Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 458, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 9, 2007, 8:16 PM CDT for Gaines County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 8:16 PM CDT (01:16 UTC)
- Expired
- Jul 9, 2007, 8:50 PM CDT
- In force
- 34 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 101 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2870 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 100116
SVRMAF
TXC165-100215-
/O.NEW.KMAF.SV.W.0458.070710T0116Z-070710T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
816 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GAINES COUNTY IN WEST TEXAS...
* UNTIL 915 PM CDT
* AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF SEAGRAVES...OR 6 MILES SOUTHEAST OF DENVER CITY...
MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
SEAGRAVES...
SEMINOLE...
FAIRVIEW...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
LAT...LON 3269 10220 3253 10265 3296 10286 3297 10282
3296 10257
$$1 follow-up statement
000
WWUS54 KMAF 100150
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
848 PM CDT MON JUL 9 2007
TXC165-100158-
/O.CAN.KMAF.SV.W.0458.000000T0000Z-070710T0215Z/
GAINES TX-
848 PM CDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GAINES COUNTY IS
CANCELLED...
AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED. HOWEVER A STRONG THUNDERSTORM 5 MILES EAST OF SEAGRAVES
WILL CONTINUE TO MOVE SOUTHEAST AT 20 MPH. THIS STORM WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND DEADLY LIGHTNING.
LAT...LON 3269 10220 3253 10265 3296 10286 3297 10282
3296 10257
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:31 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jul 9, 2:31 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT MON JUL 9 2007 .DISCUSSION... SUBTROPICAL RIDGE CENTERED ACRS NRN AZ HAS NW FLOW SET-UP FROM COLORADO SEWD INTO SE NM/W TX. AS OF 19Z APPARENT SHRTWV TROF/S ON WATER VAPOR ARE NOTED DROPPING SE THRU WRN LOW ROLLING PLAINS WITH WEAK OUTFLOW BOUNDARY ACRS THE S PLAINS WITH ANOTHER SHRTWV TROF IN COLORADO. STEEP 7H-5H LR/S ACRS CENTRAL NM WITH MINOR THETA-E RIDGE AXIS AND WEAK LOW LEVEL CONVERGENCE SUGGEST STORMS INVOF HIER TERRAIN THIS P.M. AND MOVE S-SE. STORMS MAY ALSO DEVELOP EWD ALONG AFOREMENTIONED BOUNDARY. THUS W-N CWFA STILL FAVORED AREAS FOR POPS AND WILL TEND TO KEEP LOW END SCT POPS IN THE NW. MORE OF THE SAME TUE BUT IS DIFFICULT TO DISCERN ON GFS. STRONG SHRTWV TROF ADVERTISED IN THE PANHANDLE REGION TUE NIGHT TO PUSH OUTFLOW/FRONT S INTO PB WITH CHANCE FOR STORMS INCREASING IN THE NW SHORTLY AFTER 00Z/WED. NAM/S 3H DIVERGENCE IS IMPRESSIVE AROUND 06Z/WED AND WITH 30KT LLJ AND ASSOCD CONVERGENCE ALONG BOUNDARY STORMS COULD BE SUSTAINED THRU THE NIGHT ACRS SE NM/NW PB INTO WED MORNING. ATMOS MAY BE PRETTY WELL WORKED OVER WED AFTERNOON AND WRT TO NW FLOW IT SHOULD BE A DOWNDAY. HOWEVER MID LEVEL SHEAR AXIS WILL BE IN PLACE INVOF SRN PB/LOWER TRANS PECOS AND LOW END ISOLD/SLGHT POPS WARRANTED. BY 00Z FRI INDICATIONS OF ANOTHER STRONG SHRTWV TROF IN SE COLORADO/NE NM WHICH MERGES WITH/RE- ENFORCES COLD FRONT MOVING THRU PLAINS AND WILL EVENTUALLY SET UP A W-E WELL DEFINED BOUNDARY ACRS CENTRAL CWFA FRI AFTERNOON. THIS WITH A NW 5H FLOW THAT HAS A LONG FETCH WILL INCREASE THE POTENTIAL FOR SHRTWV TROF/S TO TRANSIT SEWD INTO CWFA AND PERPETUATING OPPORTUNITY FOR RAIN FRI THRU SAT A.M.. DRIER AIR WILL EVENTUALLY INVADE AND CHANCE OF RAIN SUN/MON LOOKS TO BE DIMINISHED. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 74 97 74 97 / 20 10 20 10 CARLSBAD NM 69 101 72 97 / 20 20 30 10 DRYDEN TX 74 94 72 94 / 10 10 10 20 FORT STOCKTON TX 72 96 73 95 / 20 10 20 10 GUADALUPE PASS TX 69 95 68 89 / 20 20 30 20 HOBBS NM 71 98 73 95 / 20 20 30 10 MARFA TX 61 90 62 86 / 20 20 20 20 MIDLAND INTL AIRPORT TX 73 97 73 95 / 20 10 20 10 ODESSA TX 74 97 73 95 / 20 10 20 10 WINK TX 76 101 75 101 / 20 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 9, 2:58 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 258 PM CDT MON JUL 9 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-102000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 258 PM CDT MON JUL 9 2007 /158 PM MDT MON JUL 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND TONIGHT. THE BEST CHANCES WILL BE OVER THE NORTHERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH AND BRIEF HEAVY RAINFALL. DANGEROUS LIGHTING WILL BE POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TUESDAY AND TUESDAY NIGHT WITH THE BEST CHANCES OVER THE NORTHERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO. WIND GUSTS TO 55 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 9, 8:04 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 804 PM CDT MON JUL 9 2007 TXZ045-100200- GAINES- 804 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL GAINES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTH OF PAYNES CORNER AT 804 PM CDT...MOVING SOUTH AT 10 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PEOPLE IN CENTRAL GAINES COUNTY...INCLUDING THE CITY OF SEMINOLE... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WIND GUSTS TO 50 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.